Originally Posted by luvmycat1
She takes volume before she goes to calm her down.
I think you mean valium? Sometimes the fingers get ahead of the brain the wrong word comes out, happens to me all the time.
I'm on too many meds to donate - one is a class C drug, and I don't have enough blood to do so anyways. ...That doesn't stop them from taking vial after vial for tests though.
The pain is a bit annoying, tell them to use a smaller needle and to slightly back it out a little next time if it hurts. Don't let them use the dominate arm.
Never fainted from that - it doesn't really bother me aside from just the dislike of being poked by a needle. Funny thing, the cardiologist tried to suggest that it was a trigger for me that could cause me to faint - 8 people on shift at the time could have stated otherwise.
I've been diagnosed as having neurocardiogenic syncope(also called neurally mediated syncope or vasovagal syncope). There's two kinds, central - which is a response to an upsetting or painful stimuli and can happen even in healthy individuals and postural which can be triggered from standing up, reaching over head/lifting something over head, and heat. I'm the common form, postural.
Vanderbilt's information says that blood banks statistics show that 2 to 5% of donors will have the central response, so don't be embarrassed by it.
Another thing is to make sure your have enough blood volume to be donating.